# SDR 2009FA0000824

- Difficulty date: October 9, 2009
- Submitted: October 9, 2009
- Operation: General aviation
- Aircraft: N402KC
- Make and model: Piper PA 46-350P
- Aircraft serial: 4636420
- System (JASC): 2424 · AC Regulator
- Part: Suppressor
- Part number: 70415K36
- Condition: Failed
- Location: Voltage
- Part time: 196 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

WHILE RETURNING FROM A SALES DEMONSTRATION, PILOT REPORTED SMOKE IN THE COCKPIT AND LANDED.  UPON FURTHER INVESTIGATION, FOUND THAT VOLTAGE SUPPRESSOR D4 (REF WIRING DIAGRAM 91-34-20 FIG 4 SHEET 5 OF 5) HAD FAILED.  SUPPRESSOR D3 (MOUNTED DIRECTLY NEXT TO D4) HAS INDICATIONS OF HEAT DAMAGE, BUT CONTINUED TO FUNCTION NORMALLY.  BOTH SUPPRESSORS HAVE A MFG MODEL NR OF 704-15K36 AND LOT NR 0707.  MFG SB 1187 DATED 8 FEB 2008 COVERS THE REPLACEMENT OF FAULTY VOLTAGE SUPPRESSORS, BUT THIS ACFT FALLS OUTSIDE OF THE AFFECTED ACFT S/N RANGE.  THE SB ALSO GIVES THE DEFECTIVE LOT NR, BUT THE LOT NR OF THE INSTALLED SUPPRESSOR (0707) IS NOT IN THE LIST.  SUPPRESSORS D3 AND D4 WERE REPLACED USING MFG KIT 88432-002.  (K)
